MAUDE Adverse Event Report: ABBOTT CURRENT PLUS VR, DF-4 CONNECTOR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

ABBOTT CURRENT PLUS VR, DF-4 CONNECTOR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number CD1211-36Q
Medical Device Problem Code Failure to Interrogate (1332)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device was unable to be interrogated via inductive and radiofrequency telemetry prior to a device replacement procedure.The physician suspected the event could be due to the device reaching normal elective replacement indicator (eri) level, however, still wanted the device to be investigated.The device was explanted and replaced to resolve the event and the patient was in stable condition.
 
Additional Manufacturer Narrative
The reported event of premature battery depletion was confirmed by analysis.Bench testing on the device was performed, and no sources of high current were observed.In further analysis of the battery, lithium clusters were observed shorting the anode and cathode of the battery.These analyses concluded that the premature battery depletion was caused by a lithium cluster induced short circuit.

Brand Name
CURRENT PLUS VR, DF-4 CONNECTOR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
sonali arangil
15900 valley view court
sylmar, CA 91342
MDR Report Key15429575
Report Number2017865-2022-38276
Device Sequence Number4750188
Product Code NVZ
UDI-Device Identifier05414734503716
UDI-Public05414734503716
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P910023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model NumberCD1211-36Q
Device Catalogue NumberCD1211-36Q
Device Lot Number4853546
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown